Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On least squares exponential sum approximation with positive coefficients

Authors: John W. Evans, William B. Gragg and Randall J. LeVeque
Journal: Math. Comp. 34 (1980), 203-211
MSC: Primary 65D15; Secondary 41A35
MathSciNet review: 551298
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An algorithm is given for finding optimal least squares exponential sum approximations to sampled data subject to the constraint that the coefficients appearing in the exponential sum are positive. The algorithm employs the divided differences of exponentials to overcome certain problems of ill-conditioning and is suitable for data sampled at noninteger times.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D15, 41A35

Retrieve articles in all journals with MSC: 65D15, 41A35

Additional Information

Keywords: Least squares approximation, positive exponential sums, divided differences, convex programming
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society